Approximation-solvability of some noncoercive nonlinear equations and semilinear problems at resonance with applications

Research output: Contribution to journalArticlepeer-review

2 Scopus citations

Abstract

This chapter discusses the (approximation) solvability of operator equations of the form f ∈ Tx with T A-proper or strongly A-closed. Applications to operator equations, involving monotone like and other classes of mappings and to elliptic BV problems, are also presented in the chapter. The chapter proves several new abstract results on the (approximation) solvability of semilinear equations of the form Ax + Nx = f, where A is a Fredholm mapping of index zero and N is a given quasi-bounded nonlinear mapping such that A + N is A-proper or strongly A-closed. The results are then applied to investigating the semilinear elliptic equations exhibiting (double) resonance. The chapter presents the solvability of certain nonlinear noncoercive operator equations. Theory of A-proper mappings, their uniform limits, and of strongly A-closed (that is, pseudo A-proper) mappings unifies and extends theories of compact and ball-condensing vector fields of monotone and accretive like and other classes of mappings and is, more importantly, useful in investigating various classes of mappings.

Original languageEnglish (US)
Pages (from-to)259-295
Number of pages37
JournalNorth-Holland Mathematics Studies
Volume86
Issue numberC
DOIs
StatePublished - Jan 1 1984
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Mathematics(all)

Fingerprint Dive into the research topics of 'Approximation-solvability of some noncoercive nonlinear equations and semilinear problems at resonance with applications'. Together they form a unique fingerprint.

Cite this